Sertraline side effects.: Hi, I’m a 2... - Mental Health Sup...

Mental Health Support

28,766 members16,172 posts

Sertraline side effects.

Kingstun profile image

Hi, I’m a 20 year old male suffering with panic attacks and health anxiety.

I was prescribed 50mg sertraline because my panic attacks keep happening and are extreme, still waiting on therapy.

I was very anxious about taking this medication worrying about the side effects.

I have taken 4 doses so far which I take at night before bed and this morning was probably my worst, I feel down, headaches, upset stomach, loss of appetite, shaking in the morning, struggling to sleep, feverishness, zoned out eye twitches.

This morning I genuinely felt really ill and didn’t know what to do I was stuck in bed and thought something bad was happening.

I feel abit better now but the same happened yesterday morning but not as bad also suffering with palpitations, but I suffered with these before sertraline I think they’re a part of the anxiety. Also causes me to get all of these nasty thoughts like I’m going to go crazy and like there is something wrong with me I don’t know if this is my anxiety that’s just worse for now or whether it’s the sertraline.

What should I do?

Ride it out and hope it gets better.

Or stop taking it because I don’t want to feel any worse

Really don’t know what to

Thanks

10 Replies

They say it takes about 2 to 6 weeks(something like that) to get into you're system fully, the first two weeks I was on them it was pretty rough but eventually it starts to balance its self out , if you find after a few weeks you're still struggling with them then I would contact your Dr to see what other options you have for medication.

Kingstun profile image
Kingstun in reply to CJ2016

Thank you for the reply I’m just scared of all of my symptoms that something seriously wrong is and that they’re going to do something bad. Mainly because how how bad they have been making me feel I don’t know whether what’s happening is normal or is my health anxiety making it worse but the feeling really ill in the morning is the worst, then the feeling of being in a bubble, headaches, stomach issues and eye twitching

CJ2016 profile image
CJ2016 in reply to Kingstun

If its affecting you to an extent where you feel that you can't cope with the side effects then perhaps you should give you're doctor a ring and they may advise you to try 25mg instead of 50 then raise it to 50mg but best bet would be to phone the doctor if you're not coping on the meds that well.

You can try the medication but only you and doctor can say what will work for you and some medication are better than others

Hey Kingstun, hope this morning finds you feeling a bit better.I would suggest taking it in the morning, do you have any other medication to help.? Propranolol is very good 40mg, will settle you, stop palpitations too. At this point I recommend going back to basics, have a list of things to achieve when you wake, and throughout the day. Eat a light diet also, but don’t go hungry. Really focus on self care.

I had the same issues, I was on Zoloft for a while , then got off, tried to get back on. Zoloft worked well for me but I took it for so long I had to take more and more, hence why I tapered off.- Prozac was no go for me as it made me feel really bad and werid thoughts …

-Wellbutrin I tried which helped with less side effects, but wasn’t enough for my anxiety. But it’s a really good one id ask your doctor about if you wanna try something different. It’s a snri vs a ssri.

I’d say give it a few weeks, but if it’s honestly making you feel horrible, there’s so many other things to try. I always had hot flashes , unable to sleep because it felt like my brain was still going and awake, maybe try taking them in the morning? Sleep with an ice pack or something to help cool you off, and Advil+ anti nausea helps me now with my current medication….

I hope you’re able ro overcome youre anxiety, I understand it’s not easy.

Hi Kingstun when I had Sertraline at the time of experiencing panic attacks I was really suffering with all sorts of side effects the first few weeks however they did calm down especially when I took some Lorazepam to assist sleeping. Try and ride it out. Do some breathing and stretching exercise to help yourself as well. The calm app was especially helpful for me. There are lots of guided meditations and breathing exercises. Try it and see how you get on. FYI I started on 50 eventually going up to 150mg Sertraline over 8 weeks. I have since reduced to 50 Sertraline each morning and take mitrazapine each night. You will need to persevere and regularly discuss options with your GP … hope you start to feel better ASAP 👍👍

Allow upwards of six weeks for your medication too work, it will be Anxiety that is getting to you at the moment

Be Patient

BOB

Definitely takes two or so weeks for side affects to ease , it’s totally worth it . Best I’ve ever felt in my life and I’m a lot older than you. You will feel so much calmer and be able to live easier. Don’t drink either I haven’t since taking them and there’s nothing like a clear head and more energy to help

I think you should start on a lower dose

You may also like...